Oklahoma, 2010Hail and Damaging Winds in Oklahoma, June 12, 2010
June 12, 2010 · NWS AMA · 8 events in 2 counties and zones
Severe thunderstorms produced large hail and damaging winds across the central and eastern Oklahoma Panhandle during the late afternoon and nighttime hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced large hail and damaging winds across the central and eastern Oklahoma Panhandle during the late afternoon and nighttime hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 2:17 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SAT JUN 12 2010
.DISCUSSION...
SHORT DISCUSSION TODAY GIVEN ONGOING CONVECTION. OBVIOUSLY SEVERE
POTENTIAL EXISTS ACROSS THE PANHANDLES TODAY ALONG WITH THE THREAT
FOR ISOLD TORNADOES. MOST FAVORED AREA ALONG STATIONARY FRONT WHICH
WILL SLOWLY LIFT NORTH AS A WARM FRONT THIS EVENING. ALSO EXPECTING A
HEAVY RAIN THREAT AS PW VALUES SHOULD INCREASE ABOVE 1.5 INCHES
ACROSS MUCH OF THE CWA.
MORE SHOWERS AND THUNDERSTORMS AGAIN EXPECTED TOMORROW AS THE WARM
FRONT SURGES BACK SOUTH AS A COLD FRONT. GIVE HOW POORLY THE GFS HAS
HANDLED RECENT COLD FRONTS...DECIDED TO TREND CLOSE TO THE NAM
SOLUTION WHICH BRING THE FRONT INTO THE SOUTHERN TEXAS PANHANDLE BY
THE AFTERNOON. SO COOLED OFF TEMPS ACROSS MUCH OF THE CWA...AND
INCREASED POPS. ONCE AGAIN...THE HEAVY RAIN THREAT EXISTS THROUGH
MONDAY. A STRONGER FRONT WILL PUSH SOUTH ACROSS THE ENTIRE CWA BY
EARLY MONDAY MORNING. SO WENT EVEN COOLER ON MONDAY AND KEPT POPS IN
THE HIGH END CHANCE RANGE IN EFFECT.
KEPT MENTION OF POPS THROUGH TUESDAY BUT THEN CONTINUED THE ONGOING
SUB MENTIONABLE POP FORECAST THROUGH THE END OF THE WEEK AS WEAK
RIDGING DEVELOPS. CAN NOT COMPLETELY RULE OUT STORMS DURING THIS
PERIOD...BUT DID NOT HAVE ENOUGH CONFIDENCE ON A SPECIFIC TIME TO
INSERT PRECIP.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE EARLY PART OF NEXT
WEEK. MOIST AIR IN PLACE ALONG WITH COOLER CONDITIONS BEHIND A COLD
FRONT SHOULD KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 83 58 76 57 / 50 30 40 30 40
BEAVER OK 66 83 59 77 58 / 60 40 50 30 30
BOISE CITY OK 57 76 55 74 56 / 50 40 40 20 20
BORGER TX 67 82 58 77 60 / 50 30 50 30 40
BOYS RANCH TX 62 80 60 76 58 / 50 30 40 30 30
CANYON TX 64 86 59 76 57 / 50 30 40 30 40
CLARENDON TX 69 90 66 78 62 / 40 30 40 30 50
DALHART TX 58 78 58 74 55 / 50 40 50 20 20
GUYMON OK 60 77 57 75 57 / 60 40 50 30 30
HEREFORD TX 64 86 58 78 57 / 50 30 40 30 30
LIPSCOMB TX 70 90 64 79 58 / 50 40 50 30 50
PAMPA TX 68 85 57 76 59 / 50 30 40 30 50
SHAMROCK TX 71 93 69 81 63 / 40 30 40 30 50
WELLINGTON TX 72 95 71 86 66 / 40 30 40 30 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
21/14
Hazardous weather outlook, Jun 12, 2:45 PM CST, 1 hour 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT SAT JUN 12 2010
OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
345 PM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE CENTRAL AND
NORTHEASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
WESTERN OKLAHOMA AND TEXAS PANHANDLES.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT
DEVELOP MAY BE SEVERE ESPECIALLY DURING THE LATE AFTERNOON AND
EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...THOUGH A FEW TORNADOES MAY ALSO BE POSSIBLE. IN ADDITION...
HEAVY RAIN WILL BE POSSIBLE ESPECIALLY DURING THE EVENING AND
OVERNIGHT HOURS LEADING TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION SUNDAY
THROUGH TUESDAY. SOME OF THE STORMS THAT DEVELOP COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD BE READY FOR ACTIVATION TODAY. SPOTTER
ACTIVATION MAY ALSO BE NEEDED TOMORROW AND MONDAY.
WYNNE
In the hours before
Local storm report, Jun 12, 2:33 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 SE SUNRAY 35.99N 101.79W
06/12/2010 E2.50 INCH MOORE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000629
SMBLocal storm report, Jun 12, 2:38 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 S SUNRAY 35.94N 101.81W
06/12/2010 M6.00 INCH MOORE TX STORM CHASER
&&
EVENT NUMBER AMA1000630
BROSTLocal storm report, Jun 12, 3:08 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
408 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 6 E SUNRAY 36.01N 101.72W
06/12/2010 M4.00 INCH MOORE TX STORM CHASER
&&
EVENT NUMBER AMA1000631
BROSTLocal storm report, Jun 12, 3:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 4 SW GRUVER 36.22N 101.46W
06/12/2010 E1.00 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1000632
JACKSONLocal storm report, Jun 12, 3:52 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 E SUNRAY 36.02N 101.79W
06/12/2010 M3.25 INCH MOORE TX EMERGENCY MNGR
DELAYED REPORT
&&
EVENT NUMBER AMA1000633
JOHNSONLocal storm report, Jun 12, 3:53 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 7 E SUNRAY 36.02N 101.70W
06/12/2010 M2.75 INCH MOORE TX EMERGENCY MNGR
DELAYED REPORT
&&
EVENT NUMBER AMA1000634
JOHNSONThunderstorm Wind, Texas
- When
- June 12, 3:54 PM CST to 3:56 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.610, -101.190
A trained spotter reported a six inch diameter tree had been blown down in Hardesty Oklahoma.
Hail, Texas
- When
- June 12, 3:59 PM CST to 4:01 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.610, -101.190
Thunderstorm Wind, Texas
- When
- June 12, 3:59 PM CST to 4:01 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.610, -101.190
A trained spotter estimated the thunderstorm wind gusts in Hardesty Texas.
Hail, Texas
- When
- June 12, 4:02 PM CST to 4:04 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.610, -101.190
Hail, Texas
- When
- June 12, 4:03 PM CST to 4:05 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.610, -101.190
Thunderstorm Wind, Texas
- When
- June 12, 4:03 PM CST to 4:05 PM CST
- Where
- Texas County, 0.89 mi SE of Hardesty
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.610, -101.190
Local law enforcement officials reported that six inch diameter trees with two inch diameter branches had been blown down by the thunderstorm wind gusts.
Hail, Beaver
- When
- June 12, 5:04 PM CST to 5:06 PM CST
- Where
- Beaver County, 5.95 mi NNW of Boyd
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.780, -100.860
Thunderstorm Wind, Beaver
- When
- June 12, 11:45 PM CST to 11:47 PM CST
- Where
- Beaver County, Bryans Corner
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.620, -100.820
The thunderstorm wind gusts had blown part of a roof off a church and the west wall collapsed. A grain elevator was destroyed and a steel windmill and steel reception tower were knocked over. Also...an irrigation pivot was knocked over. The swath of the damage extended from seven miles southwest of Bryans Corner to seven miles northeast of Bryans Corner. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235033, 235029, 235037, 235030, 235031, 235034, 235032, 235036.